Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2007, 1:27 PM CDT for Sebastian County, Arkansas. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 22, 2007, 1:48 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 3 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:29 PM CDT | HAIL 1 | 5 S Fort Smith, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 221827
SVRTSA
ARC131-221930-
/O.NEW.KTSA.SV.W.0151.070622T1827Z-070622T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 230 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR FORT SMITH...MOVING NORTH AT
15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT SMITH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3523 9445 3527 9425 3534 9426 3545 9439
3538 9444
$$1 follow-up statement
000
WWUS54 KTSA 221848
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT FRI JUN 22 2007
ARC131-221858-
/O.CAN.KTSA.SV.W.0151.000000T0000Z-070622T1930Z/
SEBASTIAN AR-
148 PM CDT FRI JUN 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEBASTIAN COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3523 9445 3527 9425 3534 9426 3545 9439
3538 9444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:40 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 22, 11:40 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1140 AM CDT FRI JUN 22 2007 .DISCUSSION... SENT UPDATE EARLIER TO INCREASE POPS SLIGHTLY ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. TEMP/DWPTS RUNNING AROUND 5 DEG ABOVE THIS TIME YESTERDAY WITH SBCAPES ALREADY CLIMBING ABOVE 2000 J/KG. LITTLE TO NO WIND SHEAR PRESENT...SO A FEW STRONG PULSE STORMS WILL BE POSSIBLE THROUGH EARLY EVENING. ACTIVITY SHOULD QUICKLY DISSIPATE WITH THE LOSS OF SURFACE HEATING. WITH PWS RUNNING 1.6-1.7 INCHES...HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER/SLOWER MOVING STORMS WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....14
Hazardous weather outlook, Jun 22, 12:49 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1249 PM CDT FRI JUN 22 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1249 PM CDT FRI JUN 22 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 200 PM. DISCUSSION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING THE AFTERNOON HOURS BEFORE DISSIPATING THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE OF BRIEF WIND GUSTS TO 60 MPH...PENNY SIZE HAIL AND TORRENTIAL RAIN. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORMS THAT MOVE OVER THE SAME AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WEAK UPPER LEVEL TROUGHING IS EXPECTED TO CONTINUE OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP THE WEATHER UNSETTLED WITH A CHANCE FOR THUNDERSTORMS EACH DAY. NO ORGANIZED CONVECTION IS EXPECTED AT THIS TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 22, 1:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT FRI JUN 22 2007
ARZ029-221845-
SEBASTIAN AR-
120 PM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF RYE HILL...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...FORT SMITH...BARLING...BONANZA...
JENNY LIND...RYE HILL AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3521 9444 3523 9425 3534 9422 3540 9443The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:20 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
| Jun 22, 1:42 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Jun 22, 6:53 PM CDT | Special Weather Statement | TSA | Crawford | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.